Alert archive / New York / Small Craft Advisories in 2012

Small Craft Advisory 48, NWS New York, NY

April 11, 2012

NWS New York, NY issued this small craft advisory at Apr 11, 2012, 3:45 AM EDT. It took effect at Apr 11, 2012, 6:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2012, 3:45 AM EDT (07:45 UTC)
In effect from
Apr 11, 2012, 6:00 PM EDT
Expired
Apr 12, 2012, 12:15 AM EDT
In force
6 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

161 
WHUS71 KOKX 110745
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
345 AM EDT WED APR 11 2012

...GUSTY WINDS ON THE OCEAN TONIGHT WEST OF FIRE ISLAND INLET...

ANZ355-111545-
/O.NEW.KOKX.SC.Y.0048.120411T2200Z-120412T1000Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
345 AM EDT WED APR 11 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
THURSDAY.

* LOCATION...OCEAN WATERS FROM SANDY HOOK NEW JERSEY TO FIRE
  ISLAND INLET NEW YORK OUT 20 NM.

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...AROUND 3 FEET.

* TIMING...TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
752 
WHUS71 KOKX 111132
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
732 AM EDT WED APR 11 2012

...GUSTY WINDS ON THE OCEAN TONIGHT WEST OF FIRE ISLAND INLET...

ANZ355-111945-
/O.CON.KOKX.SC.Y.0048.120411T2200Z-120412T1000Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
732 AM EDT WED APR 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM EDT THURSDAY...

* LOCATION...OCEAN WATERS FROM SANDY HOOK NEW JERSEY TO FIRE 
  ISLAND INLET NEW YORK OUT 20 NM. 

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...AROUND 3 FEET.

* TIMING...TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
751 
WHUS71 KOKX 111415
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1015 AM EDT WED APR 11 2012

...GUSTY WINDS ON THE OCEAN TONIGHT WEST OF FIRE ISLAND INLET...

ANZ355-112200-
/O.CON.KOKX.SC.Y.0048.120411T2200Z-120412T1000Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1015 AM EDT WED APR 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM EDT THURSDAY...

* LOCATION...OCEAN WATERS FROM SANDY HOOK NEW JERSEY TO FIRE 
  ISLAND INLET NEW YORK OUT 20 NM. 

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
685 
WHUS71 KOKX 111935
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
335 PM EDT WED APR 11 2012

...GUSTY WINDS ON THE OCEAN TONIGHT WEST OF FIRE ISLAND INLET...

ANZ355-120400-
/O.CON.KOKX.SC.Y.0048.120411T2200Z-120412T1000Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
335 PM EDT WED APR 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

* LOCATION...OCEAN WATERS FROM SANDY HOOK NEW JERSEY TO FIRE 
  ISLAND INLET NEW YORK OUT 20 NM. 

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...STRONGEST WINDS BEFORE MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
842 
WHUS71 KOKX 120301
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1101 PM EDT WED APR 11 2012

...GUSTY WINDS ON THE OCEAN TONIGHT WEST OF FIRE ISLAND INLET...

ANZ355-121000-
/O.CON.KOKX.SC.Y.0048.000000T0000Z-120412T1000Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1101 PM EDT WED APR 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

* LOCATION...OCEAN WATERS FROM SANDY HOOK NEW JERSEY TO FIRE 
  ISLAND INLET NEW YORK OUT 20 NM. 

* WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* TIMING...OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
042 
WHUS71 KOKX 120415
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1215 AM EDT THU APR 12 2012

...SMALL CRAFT ADVISORY CANCELLED...

ANZ355-120515-
/O.CAN.KOKX.SC.Y.0048.000000T0000Z-120412T1000Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1215 AM EDT THU APR 12 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA
OVERNIGHT. THE ADVISORY HAS THEREFORE BEEN CANCELLED.

$$

JMC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 11, 1:56 AM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Apr 11, 1:56 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
156 AM EDT WED APR 11 2012

.SYNOPSIS...
BROAD LOW PRESSURE BUILDS EAST OF THE REGION THROUGH WEDNESDAY. AN
UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION ON THURSDAY AS
CANADIAN HIGH PRESSURE BUILDS TO OUR WEST. THE HIGH WILL SLIDE
SOUTH OF THE AREA FRIDAY NIGHT AND SATURDAY. A WARM FRONT WILL
LIFT THROUGH THE AREA ON SUNDAY WITH A COLD FRONT SLOWLY
APPROACHING FROM THE NORTH EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
OVERNIGHT UPDATE...SLIGHT ADJUSTMENTS TO DEWPOINTS...TEMPS...CLOUD
COVERAGE AND POPS. SKY CONDITIONS RANGE FROM MOSTLY TO PARTLY
CLOUDY. WENT DRY UNTIL EARLY WEDNESDAY MORNING WITH MOST MODEL
SOLUTIONS INCLUDING 00Z HRRR DEPICTING BARELY ANY SHOWER ACTIVITY.
ALOFT...BRIEF NEGATIVE VORTICITY ADVECTION WILL KEEP VERTICAL
FORCING MINIMIZED GOING INTO THE MORNING. STILL WITH AMBIENT TEMPS
IN PORTIONS OF INTERIOR AREAS AND HIGHER ELEVATIONS COULD HAVE
SOME RAIN AND SNOW SHOWERS POSSIBLE BEFORE QUICKLY BECOMING JUST
PLAIN RAIN SHOWERS. LOWS ADJUSTED DOWN A FEW DEGREES IN PLACES
WHERE RADIATIONAL COOLING IS GREATER WITH LIGHT WINDS IN PLACE
WITH RANGE OF UPPER 20S TO LOWER 30S. ELSEWHERE MOSTLY UPPER 30S
TO LOWER 40S FOR LOWS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
LOW PRES OVER EASTERN CANADA DIPS INTO NEW ENGLAND WEDNESDAY
MORNING. MEANWHILE...LOW PRES MOVING OFF THE MID-ATLANTIC COAST
WILL TRACK NORTHEAST AND MERGE WITH THE AFOREMENTIONED LOW OVER
THE GULF OF MAINE WEDNESDAY AFTERNOON.

NORTHERLY FLOW WILL USHER COOLER TEMPS INTO THE REGION...WITH
HIGHS TOPPING OFF IN THE 50S. MEANWHILE...WRAP-AROUND MOISTURE
WILL SPILL INTO THE LOCAL AREA...RESULTING IN SCATTERED SHOWERS
OVER THE REGION. ANY SHOWERS WILL TAPER OFF FROM WEST TO EAST
WEDNESDAY NIGHT AS THE OCEANIC LOW DEPARTS.

MAV/MET BLEND USED FOR TEMPERATURES WITH HIGHS WEDNESDAY A FEW
DEGREES BELOW NORMAL.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
LITTLE RELIEF FROM THE DRY WEATHER IS EXPECTED THROUGH AT LEAST
EARLY NEXT WEEK.

UPPER TROUGH AXIS WILL SLOWLY TRACK TO THE EAST THROUGH THE END OF
THE WEEK. THE COMBINATION OF A SPOKE OF VORTICITY ROUNDING THE
BACKSIDE OF THE TROUGH AND A COLD POOL ALOFT (AROUND -30C AT H5) IS
EXPECTED TO PRODUCE SOME SCT SHOWERS ACROSS THE AREA DURING THE
AFTERNOON AND EARLY EVENING HOURS. SOME UNCERTAINTY WITH HOW SPEED
OF TROUGH EXITING SO HAVE CHANCE POPS ACROSS THE AREA...HIGHEST E
WHERE BEST CHANCES ARE. INSTABILITY IS LACKING...SO NO THUNDER
FORECASTED. CHANCES OF A WIDESPREAD WETTING RAIN ARE RELATIVELY
LOW.

HEIGHTS THEN GRADUALLY RISE INTO THE WEEKEND WITH RIDGING BUILDING
TOWARDS THE AREA AT THE SFC AND ALOFT. TEMPS WILL GRADUALLY INCREASE
THROUGH THE WEEKEND AS A RESULT. THE CENTER OF THE SFC HIGH WILL
BUILD TO OUR SOUTH ON FRI NIGHT AND SAT WITH WINDS BACKING TO THE
SW. A WARM FRONT WILL MOVE ACROSS THE AREA ON SUNDAY BRINGING
ANOTHER CHANCE FOR LIGHT AMOUNTS OF RAINFALL. THE REGION WILL REMAIN
WARM SECTORED INTO TUESDAY AS A COLD FRONT SLOWLY SAGS SOUTHWARD
FROM NEW ENGLAND.

12Z GFS IS COMING INTO BETTER AGREEMENT WITH LAST 2 EC RUNS POINTING
TO ANOMALOUSLY WARM PATTERN ESTABLISHING ITSELF BY EARLY NEXT WEEK.
MODEL SPECTRUM INDICATES VERY LARGE VARIATION IN MAX T BOTH MON AND
TUE...RANGING FROM LOWER 50S TO LOWER 80S AT KEWR. HAVE TRENDED
WARMER FROM PREVIOUS FORECAST...BUT CLOUD COVER FROM AN APPROACHING
COLD FRONT HAS THE POTENTIAL TO LIMIT HEATING.

FIRE WEATHER WILL REMAIN A CONCERN...ESPECIALLY SAT THROUGH MON
WITH A STRONG SW FLOW DEVELOPING. RH LEVELS SHOULD STEADILY RISE
IN THIS REGIME...HOWEVER THE POTENTIAL FOR RH TO DROP BELOW 30
PERCENT EXISTS DUE TO DAYTIME MIXING.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
AN AREA OF LOW PRESSURE DEVELOPING OFF THE MID-ATLANTIC COAST
OVERNIGHT...WILL TRACK NORTHEAST TO NEAR NOVA SCOTIA INTO THIS
EVENING.

PREDOMINATELY VFR. CEILINGS FROM 3100-6000 FT LIKELY FROM LATE
THIS MORNING THROUGH THIS EVENING...WITH A SMALL CHANCE OF HIGH
END MVFR CEILINGS IN ANY ISOLD/SCT -SHRA. COVERAGE OF ANY -SHRA
FROM LATE THIS MORNING INTO THIS EVENING WILL BE SPOTTY...SO DO
NOT HAVE ENOUGH CONFIDENCE TO REFLECT AT ANY GIVEN TAF SITE AT
THIS TIME.

WINDS START OUT LIGHT AND VARIABLE...EXCEPT WNW AT JUST UNDER 10
KT AT KEWR/KLGA/KJFK. WINDS SHOULD BECOME NNW-NW THROUGHOUT AT
6-10 KT STARTING AROUND 12Z. COASTAL TERMINALS SHOULD SEE WINDS
BACK TO THE WNW AROUND MIDDAY...WITH OTHER TERMINALS NW. WIND
SPEEDS SHOULD INCREASE TO AROUND 10 KT AROUND MIDDAY THEN TO 10-15
KT WITH GUSTS UP TO 20 KT IN THE AFTERNOON...WITH COASTAL
TERMINAL WINDS VEERING BACK TO THE NW BY LATE AFTERNOON.

WINDS SHOULD LOSE THEIR GUSTINESS BY AROUND MIDNIGHT AND VEER MORE
TOWARDS THE NNW.

OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
.LATE WEDNESDAY NIGHT...VFR.
.THURSDAY-THURSDAY EVENING...CEILINGS 3100-5000 FT LIKELY FROM LATE
MORNING INTO THE AFTERNOON...WITH MVFR CEILINGS POSSIBLE IN ANY
ISOLD/SCT -SHRA. GUSTY WINDS POSSIBLE.
.LATE THURSDAY NIGHT THROUGH FRIDAY NIGHT...VFR.
.SATURDAY-SUNDAY...PRIMARILY VFR...WITH MVFR POSSIBLE SATURDAY
NIGHT/SUNDAY MORNING. GUSTY WINDS POSSIBLE.

&&

.MARINE...
SUB-ADVISORY CONDITIONS ARE EXPECTED ON THE WATERS TONIGHT THROUGH
WEDNESDAY NIGHT WITH A RELATIVELY LOOSE PRESSURE GRADIENT OVER THE
AREA WATERS.

GUSTS MAY REACH SCA LEVELS ON THU AS THE PRES GRADIENT TIGHTENS.
OTHERWISE...TRANQUIL CONDITIONS UNTIL SAT WHEN AN INCREASING SW FLOW
WILL CAUSE WINDS AND SEAS TO INCREASE ONCE AGAIN. LOW LEVEL
INVERSION MAY RESULT IN MARGINAL GUSTS ON THE WATERS...BUT SEAS
SHOULD BUILD TO 5 TO 7 FT.

&&

.FIRE WEATHER...
FOR WEDNESDAY...NORTHERLY WINDS WILL AVERAGE 10-15 MPH...BUT FREQUENT
GUSTS OF UP TO 25 MPH ARE NOT EXPECTED. ADDITIONALLY...MINIMUM RH
VALUES WILL RANGE FROM 35 TO 40 PERCENT ACROSS THE REGION...SHORT OF
CRITERIA FOR CONSIDERATION OF A FIRE WEATHER WATCH.

&&

.HYDROLOGY...
NO SIGNIFICANT WIDESPREAD PRECIPITATION IS EXPECTED THROUGH THE
WEEK.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...MPS
NEAR TERM...JM
SHORT TERM...MPS
LONG TERM...12
AVIATION...MALOIT
MARINE...MPS/12
FIRE WEATHER...
HYDROLOGY...MPS
Hazardous weather outlook, Apr 10, 7:31 PM EDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
731 PM EDT TUE APR 10 2012

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>075-078>081-176>179-111000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
731 PM EDT TUE APR 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Small Craft Advisories in New York, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.